Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


A combinatorial construction of symplectic expansions

Author: Yusuke Kuno
Journal: Proc. Amer. Math. Soc. 140 (2012), 1075-1083
MSC (2010): Primary 57N05, 20F34
Published electronically: July 11, 2011
MathSciNet review: 2869092
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of a symplectic expansion directly relates the topology of a surface to formal symplectic geometry. We give a method to construct a symplectic expansion by solving a recurrence formula given in terms of the Baker-Campbell-Hausdorff series.

References [Enhancements On Off] (What's this?)

  • 1. Alex James Bene, Nariya Kawazumi, and R. C. Penner, Canonical extensions of the Johnson homomorphisms to the Torelli groupoid, Adv. Math. 221 (2009), no. 2, 627–659. MR 2508933, 10.1016/j.aim.2009.01.004
  • 2. William M. Goldman, Invariant functions on Lie groups and Hamiltonian flows of surface group representations, Invent. Math. 85 (1986), no. 2, 263–302. MR 846929, 10.1007/BF01389091
  • 3. Dennis Johnson, An abelian quotient of the mapping class group \cal𝐼_{𝑔}, Math. Ann. 249 (1980), no. 3, 225–242. MR 579103, 10.1007/BF01363897
  • 4. Dennis Johnson, A survey of the Torelli group, Low-dimensional topology (San Francisco, Calif., 1981) Contemp. Math., vol. 20, Amer. Math. Soc., Providence, RI, 1983, pp. 165–179. MR 718141, 10.1090/conm/020/718141
  • 5. N. Kawazumi, Cohomological aspects of Magnus expansions, preprint, math.GT/0505497 (2005).
  • 6. N. Kawazumi, Harmonic Magnus expansion on the universal family of Riemann surfaces, preprint, math.GT/0603158 (2006).
  • 7. N. Kawazumi and Y. Kuno, The logarithms of Dehn twists, preprint, arXiv:1008.5017 (2010).
  • 8. Maxim Kontsevich, Formal (non)commutative symplectic geometry, The Gel′fand Mathematical Seminars, 1990–1992, Birkhäuser Boston, Boston, MA, 1993, pp. 173–187. MR 1247289
  • 9. Wilhelm Magnus, Beziehungen zwischen Gruppen und Idealen in einem speziellen Ring, Math. Ann. 111 (1935), no. 1, 259–280 (German). MR 1512992, 10.1007/BF01472217
  • 10. Wilhelm Magnus, Abraham Karrass, and Donald Solitar, Combinatorial group theory, Second revised edition, Dover Publications, Inc., New York, 1976. Presentations of groups in terms of generators and relations. MR 0422434
  • 11. G. Massuyeau, Infinitesimal Morita homomorphisms and the tree-level of the LMO invariant, preprint, arXiv:0809.4629 (2008).
  • 12. Jean-Pierre Serre, Lie algebras and Lie groups, Lecture Notes in Mathematics, vol. 1500, Springer-Verlag, Berlin, 2006. 1964 lectures given at Harvard University; Corrected fifth printing of the second (1992) edition. MR 2179691

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57N05, 20F34

Retrieve articles in all journals with MSC (2010): 57N05, 20F34

Additional Information

Yusuke Kuno
Affiliation: Department of Mathematics, Graduate School of Science, Hiroshima University, 1-3-1 Kagamiyama, Higashi-Hiroshima, Hiroshima 739-8526, Japan

Received by editor(s): October 2, 2010
Received by editor(s) in revised form: December 14, 2010
Published electronically: July 11, 2011
Additional Notes: The author is supported by JSPS Research Fellowships for Young Scientists (22$⋅$4810).
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2011 American Mathematical Society